Alert archive / New Hampshire / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 3, NWS Gray, ME
NWS Gray, ME issued this severe thunderstorm warning at May 31, 2006, 5:16 PM EDT for Coos County, New Hampshire. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 31, 2006, 5:16 PM EDT (21:16 UTC)
- Expired
- May 31, 2006, 6:15 PM EDT
- In force
- 59 min
- Issued by
- NWS Gray, ME
- Area
- Counties, with a storm outline in the text
County Coos County, NH
The radar
The Portland,ME radar (KGYX), 122 km from the middle of the area, began a volume at 21:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 9.3 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 617 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 158 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this severe thunderstorm warning went out at May 31, 3:05 PM EDT, 2 hours 11 minutes earlier.
Area forecast discussion, May 31, 3:05 PM EDT, 2 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAY ME 305 PM EDT WED MAY 31 2006 .SHORT TERM /TONIGHT THROUGH THURSDAY/... TWO CONCERNS FOR TONIGHTS FORECAST. ONE BEING THE AMOUNT AND INTENSITY OF THUNDERSTORM ACTIVITY TO MAKE IT INTO NORTHERN AND WESTERN NH AS AXIS OF UNSTABLE AIR MASS AXIS PUSHES A LITTLE EWD THIS EVNG AS PROGGED BY THE MODELS. CURRENTLY A LINE OF STRONG STORMS MOVING INTO NORTHWESTERN VT SHOULD REACH NORTHERN NH BY 00Z. HAVE WORDING OF POSSIBILITY OF SOME STRONG STORMS IN THE EVENING HOURS. THE CONCERN FOR TONIGHT IS THE FOG LINGERING JUST OFF THE COAST. THE SURFACE WIND FLOW REMAINS ABOUT SOUTH TO SOUTHWEST AND IS MARGINALLY ENOUGH TO BRING FOG BACK WELL INLAND...FOR NOW THINKING IS IMMEDIATE COASTAL AREAS SHOULD SEE SOME LOW CLOUDS AND FOG WHILE FURTHER INLAND MAY STAY CLEAR OF ANY FOG. NEXT PROBLEM IS FOR THURSDAY WITH APPROACHING COLD FRONT. WILL FORECAST HIGH PROBABILITIES OF SHOWERS AND THUNDERSTORMS SINCE SOME HEATING MAY OCCUR AND TIMING OF FRONTAL PASSAGE IS LATE IN THE AFTERNOON WITH ENOUGH OTHER DYNAMICS ALSO IN PLACE. TEMPERATURES FROM GUIDANCE LOOK OK FOR TONIGHT AND THURSDAY. && .LONG TERM /THURSDAY NIGHT THROUGH WEDNESDAY/... COLD FRONT SETTLES SOUTHEAST ACROSS THE AREA THURSDAY NIGHT AND STALLS JUST TO OUR SOUTH. MODELS HAVE BEEN ALTERNATING WITH PATHS FOR THE LOW THAT MOVES UP ALONG THAT FRONT FOR FRIDAY NIGHT AND SATURDAY. CURRENT GFS BRINGS THE QPF BULLSEYE ACROSS SOUTHERN NEW HAMPSHIRE AND LIFTS THE LOW INTO THE GULF OF MAINE THROUGH SUNDAY. NAM LEAVES IT STALLED TO OUR SOUTH. LEANED TOWARD THE GFS SOLUTION AND GAVE SOUTHERN AREAS BETWEEN 1.50 AND 2.00 INCHES OF RAIN THROUGH THE WEEKEND...AND LESSER AMOUNTS TO THE NORTH. THAT LOW DISSIPATES AND MUCH OF THE REST OF THE PERIOD REMAINS FAIRLY DRY...SANDWICHED BETWEEN A COUPLE OF LOWS. && .AVIATION... VFR CONDITIONS EXCEPT ALONG THE COAST WHERE SOME COASTAL FOG MAY MAKES ITS WAY BACK INTO THE THE COASTAL AREAS THIS EVENING...ALSO THUNDERSTORMS IN WESTERN AND NORTHERN NEW HAMPSHIRE LATE THIS AFTERNOON AND EVENING WILL LOWER CONDITIONS TO MVFR OR IFR AT TIMES BEFORE DISSIPATING LATER TONIGHT. && .MARINE... WINDS TO REMAIN LIGHT FROM THE SOUTH TO SOUTHWEST TONIGHT AND INCREASE AHEAD OF AN APPROACHING COLD FRONT ON THURSDAY BUT REMAIN BELOW SCA CRITERIA. MAY NEED SCA WITH LOW APPROACHING FROM THE SOUTH ON SATURDAY. && .GYX WATCHES/WARNINGS/ADVISORIES... ME...NONE. NH...NONE. MARINE...NONE. &&
Hazardous weather outlook, May 31, 4:31 AM EDT, 12 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAY ME 431 AM EDT WED MAY 31 2006 MEZ007>009-012>014-018>028-NHZ001>010-013-014-010845- NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET- SOUTHERN OXFORD-SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK- INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO- COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX- COASTAL WALDO-NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON- NORTHERN CARROLL-SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN- MERRIMACK-BELKNAP-STRAFFORD-INTERIOR ROCKINGHAM- COASTAL ROCKINGHAM- 431 AM EDT WED MAY 31 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN MAINE... CENTRAL NEW HAMPSHIRE...NORTHERN NEW HAMPSHIRE AND SOUTHEASTERN NEW HAMPSHIRE. .DAY ONE...TODAY AND TONIGHT A WARM FRONT WILL LIFT NORTHEAST ACROSS THE AREA THIS MORNING ACCOMPANIED BY SCATTERED SHOWERS AND ISOLATED THUNDER. ADDITIONAL SHOWERS AND THUNDERSTORMS WILL DEVELOP IN THE WARM MUGGY AIRMASS THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A COLD FRONT WILL DROP SLOWLY SOUTHEAST ACROSS THE REGION TONIGHT AND THURSDAY PRODUCING ADDITIONAL SHOWERS AND THUNDERSTORMS. THE FRONT WILL HANG UP JUST SOUTH OF THE AREA BY EARLY FRIDAY. LOW PRESSURE IS FORECAST TO RIDE SLOWLY NORTHEAST ALONG THE STALLED FRONT LATE FRIDAY AND SATURDAY. THE RESULT WILL BE A SWATH OF ONE TO TWO INCH RAINFALL ACROSS THE AREA OVER THE NEXT 72 HOURS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.
In the hours before
Special weather statement, May 31, 4:34 PM EDT, 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 434 PM EDT WED MAY 31 2006 NHZ001>003-005-312200- NORTHERN COOS-NORTHERN GRAFTON-SOUTHERN COOS-SOUTHERN GRAFTON- 434 PM EDT WED MAY 31 2006 ...STRONG THUNDERSTORMS WILL MOVE INTO GRAFTON AND COOS COUNTIES AFTER 500 PM AND AND CONTINUE THROUGH 600 PM EDT... AT 434 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED 26 MILES NORTHWEST OF WOODSVILLE...OR ABOUT 12 MILES NORTHEAST OF MONTPELIER...MOVING EAST AT 20 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND LITTLETON...WHITEFIELD...LANCASTER...JEFFERSON... GROVETON...CARROLL...BETHLEHEM AND GUILDHALL THROUGH 600 PM EDT. SOME OF THESE STORMS MAY PRODUCE HAIL...EXCESSIVE LIGHTNING...AND WIND GUSTS OF 45 TO 55 MPH. MOVE INSIDE IF STORMS APPROACH YOUR LOCATION. MARINE
The office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 6:45 PM EDT | Severe Thunderstorm Warning | GYX | Franklin | 45 min |
| May 31, 5:38 PM EDT | Severe Thunderstorm Warning | GYX | Grafton | 67 min |
Nearby
Severe Thunderstorm Warnings in New Hampshire, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.